Posted by: Tayna | 2012-02-06

isotretinoin pigmentation shock

Hi Doc, am entering last month of roaccutane, only doing four month as the dosage is nearly 2mg/kg, tho I started on a lower dosage. Over the months I have seen an unbelievable darkening of my skin, all over my body. The worst is my outer arms and back, which are about 3 shades darker. I try to cover my body completely and I put sunscreen so it must be when I am driving to work and back that I get burnt. Can a mere 15 mins in the sun (total driving time to and from work) cause such darkening? My face I put 100SPF and wear hats but I am cooking there too.

All my life I have never liked sunshine so it has not been hard for me to stay out of the sun, yet I am roasting nonetheless. Will my normal cappucino colour return when I am done with this drug in early March? I am so severely burned. I wear long pants every day but even my feet are burned dark from my wearing open shoes. I can''t wear boots in summer, I will look ridiculous. Is there anything I could do to lessen this overall burning, which I am not already doing?

I feel like a clown because I am different shades on the face, arms, feet and neck - all completely different variants of brown, from cappucino to cocoa. I am convinced ppl are laughing.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Roaccutane can cause severe sun sensitivity and I suggest that you consult your dermatologist for evaluation. It is possible that the hyperpigmentation can become permanent. You are doing everything to avoid the sun and it is therefore, important to consult the dermatologist for an examination and possibly stop taking the Roaccutane and continue treatment during winter.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.